Alert archive / New York / Special Weather Statements in 2017
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Mar 1, 2017, 7:29 PM EST for Lewis County, Oswego County, New York. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2017, 7:29 PM EST (00:29 UTC)
- Expired
- Mar 1, 2017, 9:00 PM EST
- In force
- 91 min
- Issued by
- NWS Buffalo, NY
Counties Lewis County, NY, Oswego County, NY
The radar
The Ft Drum radar (KTYX), 42 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
466
WWUS81 KBUF 020029
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
729 PM EST WED MAR 1 2017
NYZ006>008-020200-
Jefferson-Oswego-Lewis-
729 PM EST WED MAR 1 2017
...A LINE OF STRONG SHOWERS WILL AFFECT SOUTHEASTERN
JEFFERSON...LEWIS AND OSWEGO COUNTIES...
At 726 PM EST, radar indicated a line of strong showers that were
located from near Southwick Beach State Park to near Fulton.
Movement was northeast at 55 mph.
Though no thunder is expected, winds may gusts up to 50 mph with
these storms.
Locations impacted include...
Watertown, Fulton, Fort Drum, Sandy Island Beach State Park,
Carthage, Lowville, Pulaski, West Carthage, Central Square and Adams.
This includes Interstate 81 between exits 32 and 44.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4342 7553 4348 7581 4333 7589 4315 7588
4320 7608 4327 7620 4322 7619 4320 7622
4324 7627 4320 7628 4323 7631 4325 7660
4357 7636 4357 7628 4373 7623 4427 7555
4410 7517 4361 7511
TIME...MOT...LOC 0026Z 237DEG 49KT 4372 7613 4320 7653
$$
ThomasWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Mar 1, 7:05 PM EST, 24 minutes earlier.
Area forecast discussion, Mar 1, 7:05 PM EST, 24 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
705 PM EST Wed Mar 1 2017
.SYNOPSIS...
Unseasonably mild air will remain across the region this afternoon,
with temperatures peaking in the mid 60s to around 70 in most areas.
Low pressure crossing Southern Ontario and its trailing cold front
will bring another round of showers and thunderstorms late this
afternoon into this evening. Following the cold front, strong gusty
winds will usher in more typical late winter temperatures and some
limited lake snows. Another warmup is forecast to arrive in time for
Sunday into early next week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Surface analysis shows a 989mb low centered just east of
Georgian Bay early this evening with a trailing cold front
extending southwest across eastern Lake Erie.
The surface cold front and a mid level shortwave will push
across the western counties of new York early this evening.
While thunderstorm activity associated with this front will
stay mainly south of the New York-Pennsylvania border...a large
portion of our region will have to contend with potentially
damaging winds.
The still deepening cyclone...taking a climatologically
favorable high wind track from southern Lower Michigan and
southern Ontario to southern Quebec...will be accompanied by a
strong 60-65 kt low level jet. As the associated cold front
plows over our region during the first half of tonight...a
portion of these winds will mix to the sfc within strong cold
advection. While the low level lapse rates are not forecast to
be overly impressive (5 to 6 deg c/km) and subsidence is not
forecast to be very strong...winds across Ohio and parts of Wrn
Ny at 23z were already gusting well into the 40s mph. This
evenings upper air sounding was also indicating notably
stronger winds than forecast guidance...with 50 kt winds as low
as 500 ft and winds to 70 kts at 1500 ft. This adds support to
the warnings that are in place and have prompted us to expand
the warning to Cattaraugus County. The strongest winds will be
several hours later across Jefferson County where a high wind
warning is also in place.
Also supporting the high wind event is a suggestion by some
guidance that the 1.5PV surface will extend to as low as
940mb...indicating a significant trop fold and lending support
to stronger winds from aloft being mixed to the surface.
Granted...the core of the most significant trop fold will be to
our north...this will still be close enough to warrant concern
for parts of our forecast area...especially the Niagara Frontier
where funnelling off Lake Erie will also come into play. A look
at CIPS analogs to this evening shows that current model
forecasts are a close match to a few previous wind events such
as Jan 18th 2012 and Feb 17th 2006 which leads to a higher
confidence in potential for high winds. Lastly, BUFKIT Mean
momentum transfer wind gusts for KBUF, KROC and KART are showing
very close to 50kts mixing to the surface. This combination of
CIPS analogs...pattern recognition and various guidance
parameters...along with wet antecedent soil conditions... has
lead to an upgrade of many counties to a High Wind Warning. The
strongest warning level wind gusts to around 60 mph are expected
to run closer to the Lake Erie and Lake Ontario shores but
extending into the higher terrain of Wyoming county as well,
while slightly lower gusts to around 50 mph will be possible at
remaining counties where a Wind Advisory remains.
Lake Effect Snow...
The incoming cold air measured at 850mb near -14C, will also
increase lake induced equilibrium levels briefly to around 7kft
which will help to develop some lake effect snows east of the lakes
overnight. Accumulations from these snows will range 1-2 inches
mainly on the higher terrain. Temperatures will sharply overnight
with Lows bottoming out in the low to mid 20s. The combination of
these low temperatures and the gusty winds will bring wind chills
around the single digits above zero by daylight Thursday.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
The strong surface low over eastern Quebec Thursday morning will
quickly move east into the Canadian Maritimes through the day. Wrap
around moisture and weak ascent associated with the mid level trough
will still be in place early, but will quickly pull away by late
morning. Expect snow showers in most areas at daybreak, with the
best coverage across the higher terrain of the Chautauqua Ridge and
east of Lake Ontario from modest lake enhancement and upslope flow.
This may produce up to an inch of accumulation across higher terrain
in the morning, with a dusting elsewhere. All of this quickly ends
by afternoon with a return to at least some sunshine as a much drier
airmass quickly builds into the Lower Great Lakes.
Winds will remain strong in the morning with 40-50 knots aloft in
the cold advection in the wake of the departing surface low. By
Thursday morning boundary layer flow will be veered westerly or even
WNW, which typically brings the strongest wind gusts to the
southeast corner of Lake Ontario, and also across the higher terrain
of the Finger Lakes and interior Southern Tier. A wind advisory will
remain in place in these areas through 18Z before winds taper off in
the afternoon as the pressure gradient and winds aloft relax.
Temperatures will be dramatically colder than today, with highs in
the lower 30s on the lake plains and upper 20s higher terrain and
the Eastern Lake Ontario Region.
Thursday night and Friday a deep longwave trough will take up
temporary residence across the Great Lakes and Northeast. A weak
clipper low will pass by to our south through PA. 12Z model
consensus keeps the majority of QPF with this system to our south,
perhaps just clipping the Western Southern Tier on Thursday night
and into Friday morning. In addition to this, expect that the
moisture with the clipper low will help generate some lake effect
snow southeast of Lake Ontario. 850mb temps will fall to around -17C
which should support lake induced instability when combined with the
limited synoptic moisture. This is not captured well by guidance, so
POP/QPF grids were modified to show two areas of precipitation
Thursday night...one with the clipper low and one due to lake
effect. Lows on Thursday night will be in the lower 20s across the
Lake Plains with teens elsewhere.
On Friday, moisture from Lake Huron may bring some general snow
showers to the region, though model guidance differs considerably
concerning the details of this. Snowfall amounts will be light, with
uncertainty in location resulting in mainly chance POPS except
southeast of Lake Ontario where snow showers should be more
widespread due to lake enhancement.
Colder air will build into the region behind this system Friday
night through Saturday night. This will result in generally light
lake effect snow southeast of the lakes Friday night and Saturday
until a surface high finally builds across the region on Saturday
night. Following record warmth, it will feel especially cold going
into the weekend. Model guidance is in good agreement, with little
doubt that temperatures will be well below normal. Highs on Saturday
will only be in the lower to mid 20s in most areas, with highs in
the teens possible across the North Country where the core of the
cold air will drop across. Slightly warmer mid-level air will build
in from the southwest Saturday night, but the high should allow for
good radiational cooling conditions. Most areas should drop well
into the teens, with single digits across and even some below zero
temperatures expected across the Eastern Lake Ontario region.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
During Sunday and Monday...surface-based ridging initially over our
area will slide eastward and off the Atlantic coastline...while low
pressure develops over the northern Plains states...then lifts into
western Ontario province. The resulting warm air advection regime
across our region will drive our temperatures back up to well above
normal levels by early next week...and will also help to generate
a general chance of some light precipitation...with scattered snow
showers or a rain/snow shower mix changing over to all rain by Monday
as temperatures steadily warm.
Better chances for rain showers will then arrive for Monday night
and Tuesday as the aforementioned low moves to the vicinity of James
Bay and sweeps its trailing cold front toward...and eventually across...
our region. Much warmer than normal temperatures will continue up
until the passage of the cold front...with readings then falling
back closer to (but still remaining a bit above) seasonal averages
through the rest of the period as a cyclonic flow of colder air
overspreads our region. With the cyclonic flow and at least some
wraparound moisture likely to be in place...somewhat lower chances
of rain/snow showers will also persist across the region Tuesday night
into Wednesday.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
A deepening surface low tracking from southern Ontario across
southern Quebec tonight will generate very strong winds across
most of the region. Surface winds will gust to 60 mph for the
first half of tonight from Lake Erie and the Niagara Frontier to
Rochester...with similar winds anticipated later tonight across
northern Jefferson County...including the Thousand Islands
region.
Otherwise...VFR conditions should gradually deteriorate to MVFR
levels tonight...as cigs will lower in the wake of a strong
cold front will lower to 1500-2500 ft. The lowering cigs will be
accompanied by a mix of rain and snow showers...which will be
in the form of just snow showers by 09z.
On Thursday...the strong winds will gradually subside while MVFR
cigs at daybreak will improve to VFR by late morning. The VFR
conditions will persist for most areas Thursday night...although
MVFR cigs may be found across the Western Southern Tier.
Outlook...
Friday through Saturday...A chance of snow showers with areas
of MVFR/IFR.
Sunday into Monday...VFR/MVFR with a chance of rain showers.
&&
.MARINE...
Have raised a gale warning for the Buffalo harbor and Upper
Niagara River for much of tonight...as a deepening cyclone will
move from southern Ontario to southern Quebec. Gale warnings
will remain in place for all of the NY nearshore waters as well
as the open waters of Lake Ontario through the night...with the
gales on Lake Ontario remaining in place through a good portion
of Thursday morning.
A strong arctic high will settle across the central plains and
Ohio Valley Thursday afternoon and night. While winds will
gradually subside over the Lower Great Lakes in the process...
small craft advisories will be in place during this time in the
wake of the gale force winds.
&&
.HYDROLOGY...
The Black River will maintain high levels through the weekend. No
flooding is expected through this evening, but temperatures are
well above normal, and will remain so through this evening as
an area of strong low pressure tracks to the north of the area.
Although a previous system melted a lot of the snow pack, there
is still a significant snow pack in place across the Tug Hill
and the Western Adirondacks. Run-off from snow melt will combine
with rain from this system to cause the Black River and its
tributaries to rise again late late tonight and through Thursday.
The Boonville and Watertown forecast points are of greatest
concern, where there is a potential for flooding starts late
tonight through Friday. Crests are expected to be close to flood
stage. A flood watch remains in effect for the Black River
Basin.
&&
.EQUIPMENT...
The KBUF radar is down due to equipment issues and will remain so
through at least late today and quite possibly through the end
of the week...depending upon how quickly replacement parts arrive
and how well repair efforts go.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...High Wind Warning until 7 AM EST Thursday for NYZ001>004-
010>012-019-020-085.
Lakeshore Flood Advisory until 2 AM EST Thursday for NYZ010-
019-085.
High Wind Warning from 10 PM this evening to 7 AM EST Thursday
for NYZ007.
Flood Watch through Friday morning for NYZ007-008.
Wind Advisory until 1 PM EST Thursday for NYZ005-006-008-013-
014-021.
MARINE...Gale Warning until 4 AM EST Thursday for LEZ020-040-041.
Small Craft Advisory until 6 AM EST Thursday for
LOZ030.
Gale Warning until 10 AM EST Thursday for LOZ042>045-
062>065.
&&
SYNOPSIS...SMITH
NEAR TERM...RSH/SMITH/WCH
SHORT TERM...APFFEL/HITCHCOCK
LONG TERM...JJR
AVIATION...RSH/SMITH
MARINE...RSH/SMITH
HYDROLOGY...APFFEL
EQUIPMENT...JJRHazardous weather outlook, Mar 1, 7:05 PM EST, 24 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 705 PM EST Wed Mar 1 2017 NYZ013-021-030015- Livingston-Allegany- 705 PM EST Wed Mar 1 2017 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THURSDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>003-011-012-020-030015- Niagara-Orleans-Monroe-Genesee-Wyoming-Cattaraugus- 705 PM EST Wed Mar 1 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM EST THURSDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010-019-085-030015- Northern Erie-Chautauqua-Southern Erie- 705 PM EST Wed Mar 1 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM EST THURSDAY... ...LAKESHORE FLOOD ADVISORY IN EFFECT UNTIL 2 AM EST THURSDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. Lakeshore Flood Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ030-SLZ022-030015- Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- 705 PM EST Wed Mar 1 2017 This Hazardous Weather Outlook is for portions of Lake Ontario and Saint Lawrence River. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042>045-062>065-030015- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 705 PM EST Wed Mar 1 2017 ...GALE WARNING IN EFFECT UNTIL 10 AM EST THURSDAY... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-030015- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 705 PM EST Wed Mar 1 2017 ...GALE WARNING IN EFFECT UNTIL 4 AM EST THURSDAY... This Hazardous Weather Outlook is for the New York waters of Lake Erie. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ008-030015- Lewis- 705 PM EST Wed Mar 1 2017 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THURSDAY... ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. Scattered thunderstorms will cross the area through this evening. Some of these storms may contain gusty winds, with a marginal risk of a few isolated damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-030015- Jefferson- 705 PM EST Wed Mar 1 2017 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM EST THURSDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Wind Warning. Scattered thunderstorms will cross the area through this evening. Some of these storms may contain gusty winds, with a marginal risk of a few isolated damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Wind Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004-030015- Wayne- 705 PM EST Wed Mar 1 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM EST THURSDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. Scattered thunderstorms will cross the area through this evening. Some of these storms may contain gusty winds, with a marginal risk of a few isolated damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ005-006-014-030015- Northern Cayuga-Oswego-Ontario- 705 PM EST Wed Mar 1 2017 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THURSDAY... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Scattered thunderstorms will cross the area through this evening. Some of these storms may contain gusty winds, with a marginal risk of a few isolated damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf thomas
In the hours before
Special weather statement, Mar 1, 6:32 PM EST, 57 minutes before
Special Weather Statement
National Weather Service Buffalo NY
632 PM EST WED MAR 1 2017
NYZ020-021-020045-
Cattaraugus-Allegany-
632 PM EST WED MAR 1 2017
...A LINE OF STRONG SHOWERS WILL AFFECT SOUTHEASTERN CATTARAUGUS AND
ALLEGANY COUNTIES...
At 628 PM EST, radar indicated showers were crossing Cattaraugus and
Allegany Counties, with a stronger segment located along a line
extending from near Olean southward into Pennsylvania. Movement was
northeast at 45 mph.
Wind gusts up to 50 mph are possible with these showers.
Locations impacted include...
Olean, Wellsville, Alfred, Allegany, Belfast, Cuba, and Whitesville.
This includes Interstate 86 between exits 23 and 33.
These showers may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4200 7871 4221 7866 4242 7815 4242 7773
4200 7775
TIME...MOT...LOC 2328Z 235DEG 41KT 4204 7838 4179 7876
ThomasSpecial weather statement, Mar 1, 7:29 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
729 PM EST WED MAR 1 2017
NYZ006>008-020200-
Jefferson-Oswego-Lewis-
729 PM EST WED MAR 1 2017
...A LINE OF STRONG SHOWERS WILL AFFECT SOUTHEASTERN
JEFFERSON...LEWIS AND OSWEGO COUNTIES...
At 726 PM EST, radar indicated a line of strong showers that were
located from near Southwick Beach State Park to near Fulton.
Movement was northeast at 55 mph.
Though no thunder is expected, winds may gusts up to 50 mph with
these storms.
Locations impacted include...
Watertown, Fulton, Fort Drum, Sandy Island Beach State Park,
Carthage, Lowville, Pulaski, West Carthage, Central Square and Adams.
This includes Interstate 81 between exits 32 and 44.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4342 7553 4348 7581 4333 7589 4315 7588
4320 7608 4327 7620 4322 7619 4320 7622
4324 7627 4320 7628 4323 7631 4325 7660
4357 7636 4357 7628 4373 7623 4427 7555
4410 7517 4361 7511
TIME...MOT...LOC 0026Z 237DEG 49KT 4372 7613 4320 7653
ThomasThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 4:06 AM EST | Gale Warning | BUF | 5 hr | |
| Mar 2, 4:23 PM EST | Small Craft Advisory | BUF | 8 hr |
Nearby
Special Weather Statements in New York, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.